MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-10-36G
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the x3 poly fit inside the trident acetabular cup, however the poly was consistently moving and did not snap into the cup.As a result, the poly would not stop rotating and was not able to be implanted.A new poly of the same size was opened, which fit the cup, and the surgery was completed without further incident.It was reported that a surgical delay of 5 minutes occurred (spent seating the poly).
 
Additional Manufacturer Narrative
Additional info: device returned.An event regarding seating/locking issues involving a trident liner was reported.The event was not confirmed.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device noted the following: damage consistent with implantation process.Dimensional inspection & functional inspection:not performed as the device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.Material analysis of the returned device noted the following: damage consistent with implantation process, based on the given information no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: material evaluation was completed and indicated the following comments: damage consistent with implantation process, based on the given information no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Dimensional inspection and functional inspection were not performed as the reported device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.Thus, the exact cause of the event could not be determined.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 10° X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8471858
Report Number0002249697-2019-01496
Device Sequence Number1471579
Product Code LPH
UDI-Device Identifier07613327039931
UDI-Public07613327039931
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/20/2018
Device Catalogue Number623-10-36G
Device Lot NumberV80W7L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer05/14/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR